Alert archive / Michigan / Frost Advisories in 2009
Frost Advisory 7, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at Aug 31, 2009, 3:35 PM EDT for 20 counties in Michigan. It took effect at Sep 1, 2009, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2009, 3:35 PM EDT (19:35 UTC)
- In effect from
- Sep 1, 2009, 2:00 AM EDT
- Expired
- Sep 1, 2009, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 27 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KAPX 311935 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 335 PM EDT MON AUG 31 2009 ...PATCHY FROST ONCE AGAIN EXPECTED TONIGHT... .HIGH PRESSURE BUILDING INTO THE REGION WILL RESULT IN ANOTHER NIGHT OF CLEAR SKIES AND LIGHT WINDS. WITH A DRY AIRMASS IN PLACE...TEMPERATURES WILL FALL QUICKLY THROUGH THE EVENING AND OVERNIGHT HOURS...DIPPING INTO THE MIDDLE AND UPPER 30S FOR MANY INLAND LOCATIONS BY SUNRISE. LOCALLY COLDER READINGS ARE LIKELY FOR THE USUAL COOL SPOTS. MIZ016>019-021>024-026>036-041-042-011200- /O.NEW.KAPX.FR.Y.0007.090901T0600Z-090901T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE- WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 335 PM EDT MON AUG 31 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. TEMPERATURES WILL FALL INTO THE MIDDLE AND UPPER 30S LATE TONIGHT AWAY FROM THE COAST...WITH LOCALLY COLDER READINGS IN THE LOWER 30S. THESE TEMPERATURES WILL ONCE AGAIN LEAD TO THE DEVELOPMENT OF AREAS OF FROST. READINGS WILL WARM BACK QUICKLY THROUGH THE 40S JUST AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LAWRENCE
2 follow-up statements
000 WWUS73 KAPX 010204 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1004 PM EDT MON AUG 31 2009 ...PATCHY FROST ONCE AGAIN EXPECTED TONIGHT... .HIGH PRESSURE BUILDING INTO THE REGION WILL RESULT IN ANOTHER NIGHT OF CLEAR SKIES AND LIGHT WINDS. WITH A DRY AIRMASS IN PLACE...TEMPERATURES WILL FALL INTO THE MIDDLE AND UPPER 30S FOR MANY INLAND LOCATIONS BY SUNRISE. LOCALLY COLDER READINGS ARE LIKELY FOR THE USUAL COOL SPOTS. MIZ016>019-021>024-026>036-041-042-011200- /O.CON.KAPX.FR.Y.0007.090901T0600Z-090901T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE- WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1004 PM EDT MON AUG 31 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. TEMPERATURES WILL FALL INTO THE MIDDLE AND UPPER 30S LATE TONIGHT AWAY FROM THE COAST...WITH LOCALLY COLDER READINGS IN THE LOWER 30S. THESE TEMPERATURES WILL ONCE AGAIN LEAD TO THE DEVELOPMENT OF AREAS OF FROST. READINGS WILL WARM BACK QUICKLY THROUGH THE 40S JUST AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MR
000 WWUS73 KAPX 010759 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 359 AM EDT TUE SEP 1 2009 ...AREAS OF FROST UNTIL SHORTLY AFTER SUNRISE... .CLEAR SKIES...LIGHT WINDS AND A DRY AIRMASS HAS ALLOWED TEMPERATURES TO PLUMMET INTO THE MIDDLE AND UPPER 30S ACROSS MUCH OF THE INLAND COMMUNITIES. LOCALLY COLDER READINGS ARE LIKELY FOR THE USUAL COOL SPOTS. MIZ016>019-021>024-026>036-041-042-011200- /O.CON.KAPX.FR.Y.0007.000000T0000Z-090901T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE- WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 359 AM EDT TUE SEP 1 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... AREAS OF FROST WILL CONTINUE THROUGH 8AM THIS MORNING. READINGS WILL WARM BACK QUICKLY THROUGH THE 40S AND 50S INTO MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Aug 31, 1:22 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 31, 1:22 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 122 PM EDT MON AUG 31 2009 .SYNOPSIS.../ISSUED AT 330 AM/ STRONG HIGH PRESSURE REMAIN OVER THE GREAT LAKES...AND MUCH OF THE ERN USA...THROUGH THIS WEEK. DESPITE A COOL START TO THE WEEK... TEMPERATURES WILL REBOUND NICELY TUE...WITH A FANTASTIC STRETCH OF PLEASANT AND COMFORTABLE LATE-SUMMER WEATHER EXPECTED INTO AT LEAST NEXT WEEKEND. A WEAKENING COOL FRONT WILL DROP INTO THE LAKES THU NIGHT AND FRI...BUT THIS FRONT WILL MAINLY BRING A WINDSHIFT. THE CHANCE FOR ANY MEASURABLE AMOUNT OF PRECIP WITH THIS FRONT WILL BE VERY LOW. JH && .SHORT TERM.../ISSUED AT 859 AM/...THIS AFTERNOON HIGH PRESSURE BUILDING THRU THE REGION TO PROVIDE A GREAT DAY TO END THE MONTH OF AUGUST (AFTER A QUITE FROSTY START ACRS INLAND LOCALES). GOING FCST LOOKS GREAT AND SEE NO REASON TO MAKE ANY CHANGES OTHER THAN THE USUAL DIURNAL TREND TWEAKS. PREVIOUS DISCUSSION BELOW. LAWRENCE PATCH OF HIGH CLOUDS...ASSOCIATED WITH A WEAK SHORTWAVE...IS ADVANCING SE FROM CENTRAL LOWER MI. HIGH PRESSURE OVER THE UPPER MS VALLEY WILL BUILD OVER LAKE MI BY THE END OF THE DAY...ENSURING ABUNDANT DRY AIR IN THE LOW AND MID LEVELS. NAM HAS CHANGED IT/S TUNE A BIT...SUGGESTING BEST CHANCE OF CUMULUS DEVELOPMENT WILL BE IN EASTERN UPPER (AS OPPOSED TO NE LOWER). GIVEN THAT THERE IS SOME PATCHY LOWER CLOUDS NORTH OF SUPERIOR...THIS DOES NOT SEEM UNREASONABLE. STILL...THE BALANCE OF THE DAY WILL BE MAINLY SUNNY. 850MB TEMPS PROGGED TO RECOVER TO 6/7C...WHICH WILL ALLOW TEMPS TO ROCKET ALL THE WAY TO THE UPPER 60S. JZ && .LONG TERM.../ISSUED AT 330 AM/...TONIGHT AND BEYOND AN EXCEEDINGLY UNEVENTFUL FORECAST. THE UPPER PATTERN LOOKS A LITTLE BIZARRE. THE POLAR VORTEX SETS UP OVER FAR NE CANADA. TWO CLOSED 500MB LOWS ARE FOUND TO THE SW...ONE A PROGRESSIVE LOW OF PACIFIC ORIGIN THAT MIGRATES FROM THE NORTHERN HIGH PLAINS TO THE CENTRAL PLAINS...THE SECOND FORMING IN THE OHIO/TN VALLEYS FROM LEFTOVER ENERGY FROM OUR CURRENT UPPER TROF. IN BETWEEN...WEAK UPPER RIDGING HOLDS ON A WNW-ESE AXIS ACROSS THE LAKES REGION. THIS WILL LOCK IN SURFACE HIGH PRESSURE OVER THE SOUTHERN LAKES REGION. MIN TEMPS AND FROST POTENTIAL ARE ONLY ISSUES OF NOTE. MODELS HAVE NO DIFFERENCES OF ANY REAL SIGNIFICANCE CLOSE TO HOME. TONIGHT...SOME LEFTOVER CU/STRATOCU COULD HANG AROUND EASTERN UPPER MI EARLY ON...BEFORE GETTING SHUNTED EASTWARD AS THE SURFACE HIGH BUILDS ACROSS LOWER MI. OUTSIDE OF THAT...ANOTHER MAINLY CLEAR NIGHT IS EXPECTED. READINGS WILL LARGELY STAY IN THE 40S ALONG THE BEACHES. THE MAIN CONCERN IS INLAND LOCALES AGAIN. WE/LL HAVE A WARMER DAY TODAY AND THUS FARTHER TO DROP...BUT AFTER BETTER MIXING TODAY BL MOISTURE SHOULD BE LESS AND DEW POINTS LESS OF AN OBSTACLE. MAV GUIDANCE WOULD ARGUE FOR TONIGHT BEING AS COLD AS THIS MORNING...MET NUMBERS ARE MORE IN LINE WITH EARLIER THINKING THAT MIN TEMPS WILL RECOVER A FEW DEGREES. WILL BUMP MIN TEMPS DOWN 1-2F...AND HIT FROST A LITTLE HARDER. ANOTHER ADVISORY MAY WELL BE NEEDED FOR TONIGHT...BUG GIVEN ONE IS PRESENTLY UP WILL NOT PULL THE TRIGGER JUST YET. TUESDAY THRU WEDNESDAY...WEATHER NIL. THE LOW LEVEL AIRMASS CONTINUES TO SLOWLY MODERATE...BUT DOESN/T MOISTEN AT ALL. THEREFORE CUMULUS BECOMES LESS LIKELY WITH EACH PASSING DAY...AND SKIES WILL REMAIN MAINLY CLEAR. WARMER AIR IS BEING ADVECTED NORTHWARD AND THEN EASTWARD OVER THE TOP OF THE SURFACE HIGH. THUS THE WARMEST MAX TEMPS TUESDAY SHOULD BE IN EASTERN UPPER MI...THOUGH NORTHERN LOWER WILL NOT BE FAR BEHIND...WITH MID 70S WORKING FOR MOST PLACES. MIN TEMPS THAT NIGHT SHOULD BE MILDER...RANGING FROM THE LOWER 50S BEACHES TO UPPER 30S INLAND COLD SPOTS. MID TO UPPER 70S FOR HIGHS WEDNESDAY. JZ THE TAIL END OF A CANADIAN COLD FRONT IS EXPECTED TO MOVE THROUGH THU NIGHT INTO FRI. THIS ISNT EXPECTED TO BE MUCH MORE THAN A WINDSHIFT...WITH A HUDSON BAY HIGH BUILDING IN BEHIND. FRONTOLYSIS WILL BE UNDERWAY WITH NO SIGNIFICANT THERMAL CONTRAST. CONTINUES DOUBTFUL FOR MUCH MEASURABLE PRECIP WITH FRONTAL PASSAGE THU NIGHT INTO FRI. BELIEVE LOW CHANCE POPS STILL MIGHT BE IN ORDER FOR THE ERN U.P. FOR A TOUCH OF -RA OR SPRINKLES. AT IT APPEARS NOW...MOST AREAS WILL REMAIN DRY. THU NIGHT: RAISED MIN TEMPS 2-4F OVR ERN U.P. WITH INCREASE IN CLOUDS EXPECTED. UNCERTAINTY REMAINS AS TO EVENTUAL TRACK OF CUT-OFF LOW /CURRENTLY OVER THE NRN ROCKIES/. DESPITE ECMWF/GFS/GGEM ADVERTISING IT DIVING SEWD INTO MEAN TROF OVR MS VALLEY...BELIEVE PER ENSEMBLE SPREAD THAT THERE IS A LOW CHANCE WE MIGHT HAVE TO DEAL WITH THIS SOMETIME THIS WEEKEND AS HEIGHTS RISE OVR ERN USA. SUMMER ISN/T DONE HERE YET. WARM HEIGHTS/THICKNESSES DOMINATE THE EXTENDED FCST...AND ALL PRESENT INDICATIONS ARE THAT THIS COMING WARMTH WILL CONTINUE INTO MID-SEPT...USING GFS ENSEMBLE TOOLS. IN FACT...FOR WHAT IT/S WORTH...ENSEMBLES ARE ADVERTISING +1 STANDARD DEVIATION H8 TEMPS TOWARD MID-MONTH. IT APPEARS THAT CURRENT UPPER LOW OVER THE GULF OF AK WILL MOVE INTO WRN NA...WITH -PNA PATTERN EVOLVING. THIS SUPPORTS RIDGING OVER ERN NA AND TELECONNECTS WITH POSITIVE HEIGHT ANOMALIES OVER EUROPE...WHICH IS FCST. THIS EVENTUALLY ESTABLISHES A BERMUDA HIGH THE SECOND WEEK OF SEPT. CURRENT EXPECTATION IS FOR EXTENDED STRETCH OF FANTASTIC LATE-SUMMER WX. JH && .MARINE.../ISSUED AT 330 AM/ HIGH PRESSURE WILL DOMINATE THE CENTRAL AND SOUTHERN GREAT LAKES THIS WEEK. WINDS WILL MAINLY BE LIGHT AND VARIABLE...WITH ONSHORE LAKE BREEZES IN THE AFTERNOONS...AND WEAKER OFFSHORE LAND BREEZES AT NIGHT. JZ && .AVIATION.../ISSUED AT 122 PM/...VALID FOR 18Z TAFS VFR THRU THE TAF PERIOD WITH HIGH PRESSURE IN CONTROL...PROVIDING LIGHT WINDS AND UNLIMITED CEILINGS. LAWRENCE && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Aug 31, 8:05 AM EDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 805 AM EDT MON AUG 31 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 011100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 805 AM EDT MON AUG 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT FROST IS AGAIN POSSIBLE LATE TONIGHT IN THE INTERIOR OF NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THE NEXT SEVERAL DAYS. JZ/DL
Nearby
Frost Advisories in Michigan, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.